Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
EternalTraveller

Should I increase from 40mg to 60mg per day?

Recommended Posts

I posted this in my blog, but figured I should post here to get some wider input:

When my derm prescribed Roaccutane for me, he said to start on 40mg and then I could try out 60mg if I wanted to (but noted that some people can't tolerate that much).

I weigh about 68kg.

I've been on 40mg per day for 18 days and am wondering whether I should think about upping my doage to 60mg per day?

So here's my current thinking:

* I'm tolerating the 40mg quite well (no IB - touch wood - and no major side effects)

* I could up my dosage by 20mg and finish my course sooner. This appeals as I would ideally like to have finished my Tane course when summer comes around so I can spend some time out in the sun as I love snorkelling/swimming at the beach.

* I'm worried however that upping my dose may bring on an IB and possibly start some side effects (e.g. joint pain), and if so, would be happier to continue with the 40mg.

Any advice? Would particularly appreciate comments from those who have upped from 40mg to 60mg during their course and how this impacted in terms of side-effects.

Thanks,

EternalTraveller

Link to comment
Share on other sites

I'm 65 KG and my doctor started me out at 80 mg dosage. I had some seriously bad lip effects (like swelling to twice their normal size) so I dropped down to 1 pill per day for the last 2 weeks. Went back to the Dr this Tuesday and he said go back up to the 40 mg 2X a day now. Based on most of the information on this website, I'm a bit overdosed, but some doctors really like to hit it hard. I did question him and he was adamant that this amount was fine for me. I'm 2 days in to the higher dosage and haven't seen any dramatic changes yet. I'm downing water like there is no tomorrow and using Aquaphor like it is going out of style!

Link to comment
Share on other sites

I'm 65 KG and my doctor started me out at 80 mg dosage. I had some seriously bad lip effects (like swelling to twice their normal size) so I dropped down to 1 pill per day for the last 2 weeks. Went back to the Dr this Tuesday and he said go back up to the 40 mg 2X a day now. Based on most of the information on this website, I'm a bit overdosed, but some doctors really like to hit it hard. I did question him and he was adamant that this amount was fine for me. I'm 2 days in to the higher dosage and haven't seen any dramatic changes yet. I'm downing water like there is no tomorrow and using Aquaphor like it is going out of style!

Thanks Rjeffler. How severe/extensive was your acne to begin with? And what length of course has your doctor got you on?

Link to comment
Share on other sites

i would stick with the 40mg/day for at least the first 1-2 months. then if still no side effects, switching to 60 would be appropriate.

btw, how many months did your doctor put you on for 40mg? and how many months total if upped to 60?

Link to comment
Share on other sites

I was upped from 80mg a day to 100mg. I can easily say my joint/muscle pain has started ,however it went away after a month. If your dosage is upped, try to just work out lightly it does help.

Link to comment
Share on other sites

I posted this in my blog, but figured I should post here to get some wider input:

When my derm prescribed Roaccutane for me, he said to start on 40mg and then I could try out 60mg if I wanted to (but noted that some people can't tolerate that much).

I weigh about 68kg.

I've been on 40mg per day for 18 days and am wondering whether I should think about upping my doage to 60mg per day?

So here's my current thinking:

* I'm tolerating the 40mg quite well (no IB - touch wood - and no major side effects)

* I could up my dosage by 20mg and finish my course sooner. This appeals as I would ideally like to have finished my Tane course when summer comes around so I can spend some time out in the sun as I love snorkelling/swimming at the beach.

* I'm worried however that upping my dose may bring on an IB and possibly start some side effects (e.g. joint pain), and if so, would be happier to continue with the 40mg.

Any advice? Would particularly appreciate comments from those who have upped from 40mg to 60mg during their course and how this impacted in terms of side-effects.

Thanks,

EternalTraveller

There shouldn't be much of a difference, you might get more dry lips then you have, more sun sensitivity or a redder face, anything more severe, you should go back down.

Link to comment
Share on other sites

i'm really confused as to what the right dose for accutane is. im on 40 mg a day right now and my derm said the most she could give me was 60 mg (next month) and i'm 5'10" and weigh 144. does no one agree when it comes to accutane?

Link to comment
Share on other sites

i'm really confused as to what the right dose for accutane is. im on 40 mg a day right now and my derm said the most she could give me was 60 mg (next month) and i'm 5'10" and weigh 144. does no one agree when it comes to accutane?

Hi Emma - I think it has more to do with what your total course ends up being. For me I know the total number of tablets my derm wants me to take (8 boxes) and it's just a matter of whether I spread that over a longer period by staying on 40mg or up to 60mg and finish sooner.

I'm inclined at the moment to stick with the 40mg until the end of my first box and then re-evaluate.

Cheers

Christine

Link to comment
Share on other sites

Youre only on day 18. I would do two months of 40 before making a decision. Just because youre not ready you havent been on tane long enough

Your body isnt even used to the 40 yet (you wont have full side effects yet of 40mg)

For example IB usually hits around the 2-3 week mark, maybe a little later. But your prob one of the lucky ones who doesnt get it

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×